New to the DrugAbuse.com Forums?Join or

A buzz from ibuprofen?

Discussion in 'Other Substances' started by Sparkster, Feb 9, 2015.

  1. Sparkster

    Sparkster Community Champion

    I don't usually suffer with headaches and suchlike very often but a few days ago I took some Ibuprofen because I had a headache. I should also point out that I very rarely take tablets if I can help it. Within about half an hour of taking the Ibuprofen I started getting a small buzz throughout my body and indeed they got rid of my headache. However, I have taken many Ibuprofen in the past before and have never ever experienced any kind of buzz from them before, which I find a little strange. After doing some searching online, the general consensus is that it's not possible to get a buzz or to get high from taking Ibuprofen. Today I woke up with a headache again which just wouldn't shift and took Ibuprofen again but I took half the dose this time. Again, I had a small buzz from it. I now have to disagree that Ibuprofen cannot give you a buzz.
  2. bsthebenster

    bsthebenster Community Champion

    Well science shows that it has no psychoactive effects. Is it possible something else caused it but your headache masked it until you took the pills? I know people hate to be told that what they fealt was placebo, but maybe it was placebo.
  3. Sparkster

    Sparkster Community Champion

    The placebo effect was suggested on another thread but to be honest, I seriously doubt it. For it to have been the placebo effect then I would have had to have been expecting it or beleiving that it would happen which I wasn't wasnt. It's unlikely to be something else being masked either, I do not drink or take drugs and haven't done so for many years. This happened maybe an hour or two after I got up in the morning. I am also not that susceptible to the placebo effect which is basically nothing more than the power of suggestion and is shown to work on 67% of people. This is actually one of my areas of expertise and as such I do not let external factors influence me in such a way.
  4. RingoBerry

    RingoBerry Senior Contributor

    'm a 6 ft 2 guy at 190 lbs. For some reason I simply can't take any type of medication without them knocking me out. I especially hate taking Ibuprofen, makes me horribly queasy.
  5. bsthebenster

    bsthebenster Community Champion

    Strange. Were there any other ingredients in the pills perhaps?
  6. Teresa

    Teresa Senior Contributor

    Never got a buzz off Ibuprofen the few times I have taken it. I have a whole bottle but do not take them due to the horrible stomachache ache they cause me. You should mention it to your doctor, just because a buzz or hi is not one of the typical/common side effects doesn't mean it is not a possibility.
  7. Sparkster

    Sparkster Community Champion

    There were definitely no other ingredients, that's something I double-checked.

    I never have before either, even though I've taken them before plenty of times. You never know, the fact that taking them is giving me a buzz or a high could be indicative of a problem somewhere else.
  8. jmiranda38

    jmiranda38 Member

    I've never felt a buzz feeling that you're talking about. The pain usually just goes away with out me even thinking about it. As far as the placebo effect goes, you probably expected it to work. And it may have been more of a subconscious thing rather than a conscious thing. For the placebo effect to work its not like you have to sit there and wish for it to work. But anyways, maybe the buzz was just in your head? If you really are worried you should see a doctor though.
  9. Sparkster

    Sparkster Community Champion

    The placebo effect works purely on the basis of expectation and belief - that's what causes it. This has been scientifically proven numerous times. It's true that I may have expected it to work and it did work, but I certainly didn't expect or believe that I would get any kind of buzz from it having taking it numerous times before.
  10. drc52

    drc52 Active Contributor

    I think the buzz that is being described is not from the euphoric properties of the drug, but rather the relief from a rapidly alleviated headache. I think people report a similar buzz when they were suffering from vitamin deficiency and take vitamins.
  11. Sparkster

    Sparkster Community Champion

    This could very well be a logical explanation. It makes sense to me anyway. The headache was quite a bad one - as I mentioned, I don't take tablets if I can help it so it would have to be a bad headache for me to want to take any tablets in the first place. If was definitely a relief when the pain was alleviated, that's for sure! You never know, maybe I have a vitamin deficiency too!
  12. drc52

    drc52 Active Contributor

    I was about to make that connection myself. A lot of headaches are caused by simple nutritional deficiencies, get some multivitamins and see how you feel. I'd also recommend eliminating sugar from your diet if headaches are a common problem.
  13. jmiranda38

    jmiranda38 Member

    Right I understand what you mean. I wasn't trying to attribute the placebo effect to your buzz feeling. I was just trying to elaborate on what you had said to bsthebenster. It is not possible to get a buzz from ibuprofen though. There are no psycho active ingredients in ibuprofen. It's strange that you would feel a buzz. Does it feel more like a "high" or a numbness in your body?
  14. Sparkster

    Sparkster Community Champion

    Yeah, it wasn't really like a head-buzz at all - I didn't feel high at all. But I had a warm funny buzzing feeling throughout my entire body which was kind of mild but definitely noticeable. It was a buzzing feeling and not numbness though.
  15. jmiranda38

    jmiranda38 Member

    Hmmmmm... Strange. *strokes beard* I really have never heard of this before. Perhaps it is what @dre52 said. Maybe the buzz you felt was a rapid alleviation of your headache. I take ibuprofen a lot and I have never felt that buzz feeling. I usually do feel a numbness in my head though.
  16. Sparkster

    Sparkster Community Champion

    It could well have been. In fact, that's the only logical reason I can think of. However, if I take tablets such as Solpadol or Solphadine (which are dissolvable) they really do knock me for six and give me a huge buzz (not that I would ever take them for that reason) whereas they don't seem to do that to other people. Just thought I would throw that into the mix seeing as it may be relevant.
  17. Lizel

    Lizel Community Champion

    I remember a few weeks ago I had such a headache that I couldn't stand properly on my legs,
    it was that strong that I had to get a few ibuprofens max and then after a few hours it went away,
    but I felt really dizzy as I was about to faint in a moment, but luckily everything went away past the night.
    Side effects really depend on the individual. Scientists CAN'T predict everything.
  18. Sparkster

    Sparkster Community Champion

    Yeah, it was a pretty bad headache. I wouldn't usually take anything if I can help it but it was that bad. I've actually heard since from a doctor that you should never take Ibuprofen for a headache. He told me to take analgesics like Paracetamol rather than anti-inflammatories. Of course, it's all just chemicals and substances and mixtures of chemicals cause various chemical reactions.
  19. zaerine

    zaerine Community Champion

    I have not experienced having a buzz when taking ibuprofen. Maybe because I just take small doges and very seldom, just when I cannot bear a pain anymore. So I think it is related to the dosage or amount.
  20. OhioTom76

    OhioTom76 Senior Contributor

    What do you mean by "buzz" - were you feeling energetic? were you feeling euphoric? were you feeling stoned?

    I know some medications like Excedrin, include caffeine in them, to help get the medication to kick in faster and work it's way into your bloodstream faster - maybe those ibuprofens had some sort of similar stimulant in them too? I don't think I've ever gotten a buzz off of ibuprofen alone. Though sometimes I get a big head rush if I get up or lay down too fast - it feels like someone put a running garden hose in my ear, and I can feel fluid wooshing through my head.

    You should also try "Head On" - that stuff you smear on your forehead, the one with the silly commercial. It really does help out, and it's not just some goofy fad product. It's like having an invisible ice pack on your head, and it feels really good when you've got a bad headache.